Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 89, NWS Austin/San Antonio, TX

April 20, 2006Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 7:21 PM CDT for Williamson County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2006, 7:21 PM CDT (00:21 UTC)
Expired
Apr 20, 2006, 8:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 30 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:50 PM CDTTSTM WND DMGJarrell, TX18 WHEELER BLOWN OVER ON I 35 IN JARRELL.
Apr 20, 7:50 PM CDTTSTM WND DMGJarrell, TX18 WHEELER BLOWN OVER ON I 35 IN JARRELL.
Apr 20, 7:50 PM CDTTSTM WND DMGJarrell, TXMOBILE HOME BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 210021
SVREWX
TXC491-210100-
/O.NEW.KEWX.SV.W.0089.060421T0021Z-060421T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 800 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTH OF ANDICE...AND MOVING EAST AT
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE JARRELL...GRANGER AND
  GRANGER DAM.

LAT...LON 3080 9792 3064 9778 3065 9725 3083 9750
      3090 9781

$$
2 follow-up statements
000 
WWUS54 KEWX 210030
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT THU APR 20 2006

TXC491-210100-
/O.CON.KEWX.SV.W.0089.000000T0000Z-060421T0100Z/
WILLIAMSON TX-
731 PM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WILLIAMSON COUNTY...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ANDICE...OR ABOUT 8 MILES NORTHWEST OF
SERENADA...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE FLORENCE...GEORGETOWN DAM...
WEIR...JARRELL...GRANGER DAM AND GRANGER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3080 9792 3064 9778 3065 9725 3083 9750
      3090 9781

$$
000 
WWUS54 KEWX 210039
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT THU APR 20 2006

TXC491-210100-
/O.CON.KEWX.SV.W.0089.000000T0000Z-060421T0100Z/
WILLIAMSON TX-
737 PM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WILLIAMSON COUNTY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR SERENADA...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...GRANGER AND GRANGER
DAM.

AT 730 PM DAMAGING WINDS MPH WERE REPORTED 11 MILES WEST NORTHWEST OF
GEORGETOWN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3080 9792 3064 9778 3065 9725 3083 9750
      3090 9781

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 20, 6:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU APR 20 2006

.AVIATION...
SCATTERED STRONG TO SEVERE TSTMS WILL CONTINUE ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY THRU THE REMAINDER OF THIS
EVENING. CONVECTION SHOULD FINALLY END FROM WEST TO EAST LATER
TONIGHT INTO THURSDAY MORNING WITH THE EASTWARD PASSAGE OF THE
UPPER LEVEL TROF AND ASSOCIATED COLD FRONT. VFR CONDITIONS WILL
PREVAIL AT ALL TAFS SITES BY 15Z ON THURSDAY AS THE UPPER TROF
AXIS MOVES EAST OF SOUTH CENTRAL TEXAS.

&&

.PREV DISCUSSION... (ISSUED 243 PM CDT THU APR 20 2006)

DISCUSSION...
UPPER LOW OVER ROCKIES IS PULLING THE WARM FRONT THROUGH OUR AREA
RIGHT NOW. AS THIS LOW MOVES THROUGH THE PANHANDLE AND OKLAHOMA
TONIGHT, A COLD FRONT WILL DROP SOUTH INTO THE AREA BRINGING A
CONTINUED ROUND OF BENEFICIAL RAIN AND SEVERE THUNDERSTORMS. ON
FRIDAY, THE COLD FRONT SWEEPS ALL AMPLE MOISTURE OUT OF THE AREA
WITH SEASONAL TEMPS FRIDAY AND FRIDAY NIGHT, THEN RISE BACK TO THE
90S NEXT WEEK. THE UPPER RIDGE SLIDES THROUGH TEXAS SATURDAY AND
SUNDAY AS ANOTHER UPPER LOW DROPS INTO THE SOUTHERN ROCKIES.
MOISTURE WILL RETURN ALONG THE RIO GRANDE COUNTIES SATURDAY WITH A
FULL SOUTHEAST FLOW ALL AREAS SATURDAY NIGHT. COULD GET SOME
ADVECTION FOG OVER THE COASTAL PRAIRIES AND INTO THE ESCARPMENT.
PRECIPITABLE WATER VALUES RISE NEXT WEEK AHEAD OF THE NEXT COLD
FRONT TUESDAY NIGHT. THIS FRONT IS E4XPECTED TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/13
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 20 2006

TXZ171>173-183>194-202>209-217>225-228-211000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS
REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR
A FRONTAL BOUNDARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE
SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL
BOUNDARY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN
TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.

In the hours before

Local storm report, Apr 20, 3:54 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 4:02 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

&&

PM
Local storm report, Apr 20, 4:04 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
404 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

&&

PM
Local storm report, Apr 20, 4:55 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

&&

PM
Local storm report, Apr 20, 6:10 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     HAIL             5 E CAMP WOOD           29.67N 99.93W
04/20/2006  M0.88 INCH       REAL               TX   LAW ENFORCEMENT

1020 AM     HAIL             2 W LEAKEY              29.72N 99.80W
04/20/2006  M1.00 INCH       REAL               TX   LAW ENFORCEMENT

1121 AM     HAIL             5 NW TARPLEY            29.68N 99.34W
04/20/2006  M1.00 INCH       BANDERA            TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL COVERING THE GROUND.

1157 AM     HAIL             5 S BANDERA             29.65N 99.07W
04/20/2006  M1.75 INCH       BANDERA            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
            TOWN.

1200 PM     HAIL             3 E CENTER POINT        29.93N 98.98W
04/20/2006  M1.75 INCH       KERR               TX   CO-OP OBSERVER

            GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.

1238 PM     HAIL             7 W COMFORT             29.97N 99.02W
04/20/2006  M0.75 INCH       KERR               TX   LAW ENFORCEMENT

            HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.

1240 PM     HAIL             COMFORT                 29.97N 98.90W
04/20/2006  M1.00 INCH       KENDALL            TX   PUBLIC

            ONE INCH HAIL FOR 3 TO 4 MINUTES, HAIL COVERED THE
            GROUND.

1240 PM     HAIL             CEDAR PARK              30.51N 97.83W
04/20/2006  M0.88 INCH       WILLIAMSON         TX   STORM CHASER

0225 PM     HAIL             6 S HARPER              30.21N 99.25W
04/20/2006  M1.00 INCH       GILLESPIE          TX   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND.

0255 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M0.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            PEA TO MARBLE HAIL COVERING THE GROUND.

0320 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M0.75 INCH       TRAVIS             TX   STORM CHASER

            DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.

0330 PM     HAIL             ANDERSON MILL           30.45N 97.81W
04/20/2006  M1.00 INCH       TRAVIS             TX   STORM CHASER

0330 PM     HAIL             10 NW AUSTIN            30.41N 97.87W
04/20/2006  E0.50 INCH       TRAVIS             TX   PUBLIC

            HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.

0345 PM     HAIL             ROUND ROCK              30.52N 97.67W
04/20/2006  M1.25 INCH       WILLIAMSON         TX   AIRPLANE PILOT

0350 PM     HAIL             JOHNSON CITY            30.27N 98.41W
04/20/2006  M1.75 INCH       BLANCO             TX   PARK/FOREST SRVC

            GOLFBALL AT THE LBJ PARK HEADQUARTERS.

0446 PM     HAIL             FREDERICKSBURG          30.27N 98.87W
04/20/2006  M1.00 INCH       GILLESPIE          TX   EMERGENCY MNGR

0446 PM     HAIL             15 E FREDERICKSBURG     30.27N 98.62W
04/20/2006  M0.75 INCH       GILLESPIE          TX   PUBLIC

0446 PM     HAIL             2 N ROUND ROCK          30.55N 97.67W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0448 PM     HAIL             10 W AUSTIN             30.31N 97.92W
04/20/2006  M3.00 INCH       TRAVIS             TX   BROADCAST MEDIA

            THREE INCH HAIL REPORTED NEAR HUDSON BEND IN WESTERN
            AUSTIN.

0458 PM     HAIL             8 NW AUSTIN             30.39N 97.85W
04/20/2006  M0.75 INCH       TRAVIS             TX   AMATEUR RADIO

            PENNY SIZE HAIL AT ANDERSON MILL.

0500 PM     HAIL             5 SE AUSTIN             30.25N 97.69W
04/20/2006  M2.50 INCH       TRAVIS             TX   TRAINED SPOTTER

            NEAR BURNET AVE AND FM183.

0500 PM     HAIL             6 NE AUSTIN             30.37N 97.68W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

            I35 AND PARMEN PARK.

0505 PM     HAIL             10 N AUSTIN             30.45N 97.75W
04/20/2006  M1.00 INCH       WILLIAMSON         TX   PUBLIC

0506 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

            DUVAL AND MOPAC.

0507 PM     HAIL             7 NE AUSTIN             30.38N 97.67W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

            FM183 AND MOPAC.

0508 PM     HAIL             1 N SAN MARCOS          29.89N 97.93W
04/20/2006  M1.00 INCH       HAYS               TX   LAW ENFORCEMENT

0508 PM     HAIL             3 SW SAN MARCOS         29.85N 97.96W
04/20/2006  M1.75 INCH       HAYS               TX   OFFICIAL NWS OBS

            HAIL AT THE TANGER OUTLETS MALL.

0510 PM     HAIL             6 SW SAN MARCOS         29.82N 98.00W
04/20/2006  M2.75 INCH       HAYS               TX   OFFICIAL NWS OBS

            AT THE TANGR OUTLET MALL.

0510 PM     HAIL             8 N AUSTIN              30.42N 97.75W
04/20/2006  M2.00 INCH       TRAVIS             TX   TRAINED SPOTTER

0510 PM     HAIL             5 N AUSTIN              30.38N 97.75W
04/20/2006  M1.75 INCH       TRAVIS             TX   PUBLIC

0510 PM     HAIL             3 SE SAN MARCOS         29.85N 97.89W
04/20/2006  M2.00 INCH       GUADALUPE          TX   OFFICIAL NWS OBS

            NEAR PARK FIELD.

0512 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M1.50 INCH       TRAVIS             TX   BROADCAST MEDIA

            NEAR PLUGERVILLE.

0514 PM     FUNNEL CLOUD     8 N NEW BRAUNFELS       29.82N 98.12W
04/20/2006                   COMAL              TX   PUBLIC

            SEVERAL FUNNEL CLOUDS SIGHTED.

0515 PM     FUNNEL CLOUD     JOHNSON CITY            30.27N 98.41W
04/20/2006                   BLANCO             TX   PARK/FOREST SRVC

            FUNNEL CLOUD REPORTED BY PARK OFFICALS.

0515 PM     HAIL             2 W SAN MARCOS          29.88N 97.96W
04/20/2006  M0.75 INCH       HAYS               TX   AMATEUR RADIO

0515 PM     HAIL             3 E SAN MARCOS          29.88N 97.88W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.75 INCH       HAYS               TX   BROADCAST MEDIA

0517 PM     HAIL             5 SW SAN MARCOS         29.83N 97.99W
04/20/2006  M2.00 INCH       HAYS               TX   OFFICIAL NWS OBS

            NUMEROUS WINDOWS AND ROOF TILES AND WIND SHIELDS BROKEN.

0519 PM     HAIL             9 N AUSTIN              30.44N 97.75W
04/20/2006  M1.25 INCH       TRAVIS             TX   AMATEUR RADIO

0520 PM     HAIL             5 W AUSTIN              30.31N 97.83W
04/20/2006  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            ON CRELOE STREET.

0525 PM     HAIL             3 NE SAN MARCOS         29.91N 97.89W
04/20/2006  M1.75 INCH       HAYS               TX   AMATEUR RADIO

0525 PM     HAIL             1 N MARTINDALE          29.86N 97.84W
04/20/2006  M1.00 INCH       CALDWELL           TX   AMATEUR RADIO

0530 PM     FLOOD            AUSTIN                  30.31N 97.75W
04/20/2006                   TRAVIS             TX   LAW ENFORCEMENT

            HIGH WATER ON GRAND AVENUE AND RICADILLY.

0533 PM     HAIL             10 NW LLANO             30.85N 98.79W
04/20/2006  M0.88 INCH       LLANO              TX   TRAINED SPOTTER

0537 PM     FLOOD            MARTINDALE              29.84N 97.84W
04/20/2006                   CALDWELL           TX   NWS EMPLOYEE

            SOME ROAD FLOODING AND WIND GUSTS TO 60 MPH.

0537 PM     HAIL             8 NE AUSTIN             30.39N 97.66W
04/20/2006  M1.75 INCH       TRAVIS             TX   BROADCAST MEDIA

            NEAR PLUGERVILLE.

0537 PM     HAIL             MARTINDALE              29.84N 97.84W
04/20/2006  M2.00 INCH       CALDWELL           TX   TRAINED SPOTTER

0545 PM     HAIL             10 E AUSTIN             30.31N 97.58W
04/20/2006  M1.75 INCH       TRAVIS             TX   AMATEUR RADIO

            IN MAXWELL.

0555 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

0559 PM     HAIL             4 S LOCKHART            29.82N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   AMATEUR RADIO

&&

PM
Local storm report, Apr 20, 7:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 PM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FUNNEL CLOUD     8 SSE SAN MARCOS        29.77N 97.88W
04/20/2006                   GUADALUPE          TX   PUBLIC

            FUNNEL CLOUD 8 MI SSE OF SAN MARCOS ON HWY 123.

0558 PM     HAIL             LOCKHART                29.87N 97.68W
04/20/2006  M1.75 INCH       CALDWELL           TX   FIRE DEPT/RESCUE

0545 PM     TSTM WND DMG     6 N GIDDINGS            30.27N 96.93W
04/20/2006                   LEE                TX   BROADCAST MEDIA

            NUMEROUS TREES AND SOME SIGNS DOWN 2 MI S OF LINCOLN.

0602 PM     HAIL             1 S LOCKHART            29.86N 97.68W
04/20/2006  M3.00 INCH       CALDWELL           TX   AMATEUR RADIO

0610 PM     HAIL             7 E LOCKHART            29.87N 97.56W
04/20/2006  M1.50 INCH       CALDWELL           TX   AMATEUR RADIO

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:54 PM CDTSevere Thunderstorm WarningEWXWilliamson36 min
Apr 20, 8:45 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson60 min
Apr 20, 10:56 PM CDTFlash Flood WarningEWXMaverick3 hr
Apr 20, 11:40 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde65 min
Apr 21, 12:59 AM CDTSevere Thunderstorm WarningEWXKerr61 min
Apr 21, 1:08 AM CDTTornado WarningEWXKerr37 min
Apr 21, 1:14 AM CDTSevere Thunderstorm WarningEWXGillespie, Kendall61 min
Apr 21, 1:34 AM CDTTornado WarningEWXBandera38 min
Apr 21, 2:24 AM CDTSevere Thunderstorm WarningEWXComal, Kendall66 min
Apr 21, 4:51 AM CDTSevere Thunderstorm WarningEWXLavaca47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.